Open Access

On certain spectral features inherent to scalar type spectral operators


Abstract

Important spectral features such as the emptiness of the residual spectrum, countability of the point spectrum, provided the space is separable, and a characterization of spectral gap at 0, known to hold for bounded scalar type spectral operators, are shown to naturally transfer to the unbounded case.

Key words: Spectral gap, scalar type spectral operator.


Full Text





Article Information

TitleOn certain spectral features inherent to scalar type spectral operators
SourceMethods Funct. Anal. Topology, Vol. 23 (2017), no. 1, 60-65
MathSciNet MR3632389
MilestonesReceived 23/11/2016
CopyrightThe Author(s) 2017 (CC BY-SA)

Authors Information

Marat V. Markin
Department of Mathematics, California State University, Fresno; 5245 N. Backer Avenue, M/S PB 108; Fresno, CA 93740-8001, USA


Google Scholar Metrics

Citing articles in Google Scholar
Similar articles in Google Scholar

Export article

Save to Mendeley



Citation Example

Marat V. Markin, On certain spectral features inherent to scalar type spectral operators, Methods Funct. Anal. Topology 23 (2017), no. 1, 60-65.


BibTex

@article {MFAT948,
    AUTHOR = {Markin, Marat V.},
     TITLE = {On certain spectral features inherent to scalar type spectral operators},
   JOURNAL = {Methods Funct. Anal. Topology},
  FJOURNAL = {Methods of Functional Analysis and Topology},
    VOLUME = {23},
      YEAR = {2017},
    NUMBER = {1},
     PAGES = {60-65},
      ISSN = {1029-3531},
       URL = {http://mfat.imath.kiev.ua/article/?id=948},
}


References

  1. William G. Bade, Unbounded spectral operators, Pacific J. Math. 4 (1954), 373-392.  MathSciNet
  2. J. M. Ball, Strongly continuous semigroups, weak solutions, and the variation of constants formula, Proc. Amer. Math. Soc. 63 (1977), no. 2, 370-373.  MathSciNet
  3. Ju. L. Daleckii and M. G. Krein, Stability of solutions of differential equations in Banach space, American Mathematical Society, Providence, R.I., 1974.  MathSciNet
  4. Nelson Dunford, Spectral operators, Pacific J. Math. 4 (1954), 321-354.  MathSciNet
  5. Nelson Dunford, A survey of the theory of spectral operators, Bull. Amer. Math. Soc. 64 (1958), 217-274.  MathSciNet
  6. Nelson Dunford and Jacob T. Schwartz, Linear operators. Part I, Wiley Classics Library, John Wiley & Sons, Inc., New York, 1988.  MathSciNet
  7. Nelson Dunford and Jacob T. Schwartz, Linear operators. Part II: Spectral theory. Self adjoint operators in Hilbert space, Interscience Publishers John Wiley & Sons, New York-London, 1963.  MathSciNet
  8. Nelson Dunford and Jacob T. Schwartz, Linear operators. Part III: Spectral operators, Interscience Publishers, John Wiley & Sons, Inc., New York-London-Sydney, 1971.  MathSciNet
  9. Klaus-Jochen Engel and Rainer Nagel, One-parameter semigroups for linear evolution equations, Graduate Texts in Mathematics, vol. 194, Springer-Verlag, New York, 2000.  MathSciNet
  10. S. R. Foguel, The relations between a spectral operator and its scalar part, Pacific J. Math. 8 (1958), 51-65.  MathSciNet
  11. Einar Hille and Ralph S. Phillips, Functional analysis and semi-groups, American Mathematical Society Colloquium Publications, vol. 31, American Mathematical Society, Providence, R. I., 1957.  MathSciNet
  12. Tosio Kato, Perturbation theory for linear operators, Classics in Mathematics, Springer-Verlag, Berlin, 1995.  MathSciNet
  13. V. S. Koroljuk and A. F. Turbin, Mathematical Foundations of Phase Consolidations of Complex Systems, Naukova Dumka, Kiev, 1978 (in Russian).  MathSciNet
  14. M. V. Markin, On the mean ergodicity of weak solutions of an abstract evolution equation, to appear
  15. M. V. Markin, Behavior at infinity of bounded solutions of differential equations in a Banach space, Boundary value problems for operator-differential equations, Akad. Nauk Ukrainy, Inst. Mat., Kiev, 1991, pp. 56-63 (in {R}ussian).  MathSciNet
  16. M. V. Markin, Ergodicity of weak solutions of a first-order operator-differential equation, Akad. Nauk Ukrainy Inst. Mat. Preprint (1994), no. 10, 1-44.  MathSciNet
  17. M. V. Markin, A note on one decomposition of Banach spaces, Methods Funct. Anal. Topology 12 (2006), no. 3, 254-257.  MathSciNet
  18. A. I. Plesner, Spectral theory of linear operators, Nauka, Moscow, 1965 (in Russian).  MathSciNet
  19. John Wermer, Commuting spectral measures on Hilbert space, Pacific J. Math. 4 (1954), 355-361.  MathSciNet


All Issues